Louisiana, 2007

Hail and Damaging Winds in Louisiana, May 4, 2007

May 4, 2007 · NWS LIX · 7 events in 5 counties and zones

Isolated severe thunderstorms developed across southeast Louisiana as a weak frontal boundary prevailed across the area while an upper level disturbance moved across the Gulf Coast region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated severe thunderstorms developed across southeast Louisiana as a weak frontal boundary prevailed across the area while an upper level disturbance moved across the Gulf Coast region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 3, 8:58 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, May 3, 8:58 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CDT THU MAY 3 2007

.UPDATE...
JUST UPDATED ZONES TO HEADLINE TORNADO WATCH 225 FOR ALL OF OUR
LOUISIANA PARISHES AND ALL BUT THE THREE COASTAL MISSISSIPPI
COUNTIES. WILL LEAVE EVERYTHING ELSE ALONE THOUGH FEEL 100 PERCENT
POP IS MORE PLAUSIBLE FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  81  66  86 /  70  60  20  20
BTR  67  82  67  88 /  70  60  20  20
MSY  70  82  70  87 /  70  60  30  20
GPT  68  82  69  84 /  50  60  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034>040-046>050-
     056>070.

GM...NONE.

MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068>071-077-080>082.

GM...NONE.
Hazardous weather outlook, May 3, 10:04 AM CST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT THU MAY 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1104 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND HEAVY RAIN...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR THE
ATCHAFALAYA RIVER LATE THIS MORNING ACROSS MUCH OF EAST CENTRAL AND
SOUTHEAST LOUISIANA...AND PORTIONS OF SOUTH MISSISSIPPI THROUGH THIS
AFTERNOON. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS IS
EXPECTED AFTER MIDNIGHT TONIGHT. SOME OF THE THUNDERSTORMS THROUGH
THIS AFTERNOON AND AGAIN TONIGHT MAY BE SEVERE AND PRODUCE DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI. IN ADDITION TO THE THREAT OF
SEVERE THUNDERSTORMS...THE THREAT OF HEAVY RAINFALL WILL EXIST. A
FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG WITH THE THREAT OF
HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO BE SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS. TOTAL RAINFALL AMOUNTS OF 3 TO 6
INCHES MAY OCCUR THROUGH FRIDAY WITH ISOLATED HEAVIER AMOUNTS
POSSIBLE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION TODAY THROUGH FRIDAY. CONTINUE MONITORING THE WEATHER FOR
LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. PEOPLE IN FLOOD
PRONE AREAS CAN HELP BY MAKING SURE DRAINS AND GUTTERS ARE CLEAR OF
DEBRIS TO ALLOW WATER TO RUN OFF PROPERLY.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, St. Charles

When
May 4, 2:00 AM CST
Where
St. Charles County, Paradis
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
29.880, -90.430

Trees were knokced down.

Thunderstorm Wind, Jefferson

When
May 4, 2:05 AM CST
Where
Jefferson County, Lafitte
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
29.680, -90.100

A tree was blown down on a trailer.

Hail, Jefferson

When
May 4, 6:45 AM CST
Where
Jefferson County, Kenner
Measured
1.75 in hail
Reported by
Public
Coordinates
29.980, -90.230

Golfball size hail was observed at Chateau Estates.

Hail, Livingston

When
May 4, 6:45 AM CST
Where
Livingston County, 1 mi N of Livingston
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.515, -90.750

Hail, Jefferson

When
May 4, 6:45 AM CST
Where
Jefferson County, Kenner
Measured
0.88 in hail
Reported by
Public
Coordinates
29.980, -90.230

Nickel size hail was reported along Loyola Street.

Thunderstorm Wind, West Baton Rouge

When
May 4, 9:45 AM CST
Where
West Baton Rouge County, 5 mi NW of Port Allen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.501, -91.279

Telephone poles were knocked down.

Thunderstorm Wind, Orleans

When
May 4, 12:05 PM CST
Where
Orleans County, New Orleans
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
29.950, -90.100

Small trees and large tree limbs were knocked down along Interstate 10 in New Orleans East between Crowder and Read Boulevards.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30755, 30756, 30752, 30753, 30754, 30757, 30758.